Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 6, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 17, 2015, 7:23 AM CDT for Chase County, Kansas. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2015, 7:23 AM CDT (12:23 UTC)
- Expired
- May 18, 2015, 9:10 PM CDT
- In force
- 38 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chase County, KS
The river
Written for the forecast point Cottonwood River at Cottonwood Falls (CTWK1).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
202
WGUS43 KICT 171228 CCA
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
723 AM CDT SUN MAY 17 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cottonwood River At Cottonwood Falls affecting Chase County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC017-180223-
/O.NEW.KICT.FL.W.0006.150517T1223Z-150519T0210Z/
/CTWK1.1.ER.000000T0000Z.150517T1800Z.150518T0810Z.NO/
723 AM CDT SUN MAY 17 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cottonwood River At Cottonwood Falls.
* From this morning until Monday evening.
* At 7:00 AM Sunday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.8 feet by this
afternoon. The river will fall below flood stage early Monday
morning.
* Impact...At 10.0 feet...Water covers fields and some rural roads
along the river. Low areas along the south bank at the gage site
begin to flood.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Cottonwood Fal 9.0 9.5 Sun 07 AM 8.3 5.6 3.6
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
JAS5 follow-up statements
048
WGUS83 KICT 171322
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 AM CDT SUN MAY 17 2015
...The flood warning continues for the following river in Kansas...
Cottonwood River Near Florence affecting Marion County.
Cottonwood River At Cottonwood Falls affecting Chase County.
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC115-180322-
/O.EXT.KICT.FL.W.0004.000000T0000Z-150518T0951Z/
/FLRK1.1.ER.150517T0935Z.150517T1200Z.150517T2151Z.NO/
822 AM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River Near Florence.
* Until late tonight.
* At 8:00 AM Sunday the stage was 22.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads
along the north bank will begin.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Florence 22.0 22.8 Sun 08 AM 13.4 4.5 4.3
&&
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
3832 9689 3838 9698
$$
KSC017-180322-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150519T0421Z/
/CTWK1.1.ER.000000T0000Z.150518T0000Z.150518T1021Z.NO/
822 AM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River At Cottonwood Falls.
* Until Monday evening.
* At 7:00 AM Sunday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.2 feet by this
evening. The river will fall below flood stage early Monday
morning.
* Impact...At 10.0 feet...Water covers fields and some rural roads
along the river. Low areas along the south bank at the gage site
begin to flood.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Cottonwood Fal 9.0 9.5 Sun 07 AM 8.7 5.8 3.7
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
KSC017-111-180322-
/O.EXT.KICT.FL.W.0005.000000T0000Z-150519T0632Z/
/PLYK1.1.ER.150517T1524Z.150517T1800Z.150518T1832Z.NO/
822 AM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River Near Plymouth.
* Until late Monday night.
* At 8:00 AM Sunday the stage was 30.8 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 33.3 feet by this afternoon. The river will fall
below flood stage by early Monday afternoon.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
river gage site, south of Hwy 50.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Plymouth 32.0 30.8 Sun 08 AM 32.7 28.0 21.1
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$808
WGUS83 KICT 171941
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
241 PM CDT SUN MAY 17 2015
...The flood warning continues for the following river in Kansas...
Cottonwood River Near Florence affecting Marion County.
Cottonwood River At Cottonwood Falls affecting Chase County.
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC115-180849-
/O.EXT.KICT.FL.W.0004.000000T0000Z-150518T0849Z/
/FLRK1.1.ER.150517T0935Z.150517T1600Z.150517T2049Z.NO/
241 PM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River Near Florence.
* Until late tonight.
* At 2:00 PM Sunday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads
along the north bank will begin.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Florence 22.0 22.7 Sun 02 PM 12.2 4.2 4.3
&&
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
3832 9689 3838 9698
$$
KSC017-180941-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150519T0000Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150518T0600Z.NO/
241 PM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River At Cottonwood Falls.
* Until Monday evening.
* At 1:30 PM Sunday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
be expected.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Cottonwood Fal 9.0 9.4 Sun 01 PM 8.3 5.7 3.5
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
KSC017-111-180941-
/O.EXT.KICT.FL.W.0005.000000T0000Z-150519T1115Z/
/PLYK1.1.ER.150517T1910Z.150518T0600Z.150518T2315Z.NO/
241 PM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River Near Plymouth.
* Until Tuesday morning.
* At 2:00 PM Sunday the stage was 32.0 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 33.0 feet by early Monday morning. The river will fall
below flood stage by Monday evening.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
river gage site, south of Hwy 50.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Plymouth 32.0 32.0 Sun 02 PM 32.9 28.4 20.4
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$185
WGUS83 KICT 180127
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT SUN MAY 17 2015
...The flood warning is cancelled for the following river in
Kansas...
Cottonwood River Near Florence affecting Marion County.
Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
...The flood warning continues for the following river in Kansas...
Cottonwood River At Cottonwood Falls affecting Chase County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC115-180157-
/O.CAN.KICT.FL.W.0004.000000T0000Z-150518T0849Z/
/FLRK1.1.ER.150517T0935Z.150517T1600Z.150517T2303Z.NO/
827 PM CDT SUN MAY 17 2015
The Flood Warning is cancelled for
The Cottonwood River Near Florence.
* At 8:00 PM Sunday the stage was 21.4 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 6:03 PM Sunday.
* Forecast...The river will continue to fall to 4.6 feet by Tuesday
morning.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads
along the north bank will begin.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Florence 22.0 21.4 Sun 08 PM 6.6 4.4 4.3
&&
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
3832 9689 3838 9698
$$
KSC017-181527-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150518T1815Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150518T0015Z.NO/
827 PM CDT SUN MAY 17 2015
The Flood Warning continues for
The Cottonwood River At Cottonwood Falls.
* Until Monday afternoon.
* At 1:30 PM Sunday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
be expected.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Cottonwood Falls 9.0 9.4 Sun 01 PM 6.6 4.8 2.9
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
KSC017-111-180157-
/O.CAN.KICT.FL.W.0005.000000T0000Z-150519T1115Z/
/PLYK1.1.ER.150517T2015Z.150517T2015Z.150517T2015Z.NO/
827 PM CDT SUN MAY 17 2015
The Flood Warning is cancelled for
The Cottonwood River Near Plymouth.
* At 8:00 PM Sunday the stage was 31.9 feet.
* Flood stage is 32.0 feet.
* Fell below flood stage at 3:15 PM Sunday.
* Forecast...The river will continue to fall to 26.8 feet by Tuesday
morning.
* Impact...At 32.0 feet...Minor flooding can be expected along both
banks. Road A near the gage site becomes flooded especially south
of the river.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Plymouth 32.0 31.9 Sun 08 PM 29.9 24.1 17.0
&&
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649
$$001
WGUS83 KICT 180710
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
210 AM CDT MON MAY 18 2015
...The flood warning continues for the following river in Kansas...
Cottonwood River At Cottonwood Falls affecting Chase County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially
at night! Shallow flowing water can wash a car from the roadway.
&&
KSC017-181730-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150518T1730Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150517T2330Z.NO/
210 AM CDT MON MAY 18 2015
The Flood Warning continues for
The Cottonwood River At Cottonwood Falls.
* Until this afternoon.
* At 1:30 AM Monday the stage was was estimated at 8.90 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to slowly fall below flood stage
this morning.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
be expected.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Cottonwood Fal 9.0 8.9 Mon 1 AM 5.8 3.8 2.5
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$
ES977
WGUS83 KICT 181222
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
722 AM CDT MON MAY 18 2015
...The flood warning is cancelled for the following river in
Kansas...
Cottonwood River At Cottonwood Falls affecting Chase County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC017-181252-
/O.CAN.KICT.FL.W.0006.000000T0000Z-150518T1730Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150518T0216Z.NO/
722 AM CDT MON MAY 18 2015
The Flood Warning is cancelled for
The Cottonwood River At Cottonwood Falls.
* At 7:00 AM Monday the stage was 8.5 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage early this morning.
* Forecast...The river will continue to fall to 5.8 feet by Tuesday
morning.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Cottonwood Fal 9.0 8.5 Mon 07 AM 5.8 3.8 2.5
&&
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 17, 5:48 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 17, 5:48 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 548 AM CDT SUN MAY 17 2015 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 325 AM CDT SUN MAY 17 2015 THE MAIN UPPER LEVEL LOW STORM SYSTEM IS CURRENTLY MOVING ACROSS CENTRAL/WESTERN KANSAS AND HAS PUSHED STORMS OFF INTO MISSOURI THIS MORNING. THE SURFACE LOW DRAPES FROM CENTRAL NEBRASKA SOUTHWEST TO NORTHWEST KANSAS. BILLINGS WRIGHT && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 325 AM CDT SUN MAY 17 2015 THE CURRENT SYSTEM HAS EXITED TO THE EAST...LEAVING KANSAS IN ITS WAKE. MOIST LOW LEVEL CONDITIONS COULD CAUSE LOW CLOUDS AND SOME PATCHY FOG THIS MORNING. EVEN THOUGH THE UPPER LEVEL SYSTEM HAS KICKED THE STORMS OFF TO THE EAST...IT WILL TAKE THE NEXT WAVE MOVING THROUGH TONIGHT INTO EARLY MONDAY TO PULL THE COLD FRONT SOUTHWARD THROUGH THE REGION. TODAYS TEMPERATURES WILL BE WARM...HIGHS IN THE LOW 80S WITH SOUTHERLY WINDS. THE FRONT WILL MOVE THROUGH LATE TONIGHT/EARLY MONDAY REACHING SOUTHEASTERN KANSAS CLOSE TO THE OKLAHOMA BORDER BY MONDAY MORNING BEFORE STALLING. HOW FAR SOUTH IT MAKES WILL DETERMINE THE POTENTIAL FOR THUNDERSTORMS LATE MONDAY AFTERNOON/EVENING. IF THE BOUNDARY HANGS AROUND CLOSE TO THE BORDER...SOUTHERN AND SOUTHEASTERN PORTIONS OF KANSAS COULD SEE STRONG STORMS...OTHERWISE IF IT PUSHES SOUTH INTO OKLAHOMA THEN EXPECT IT TO BE DRY WITH THE STORMS IN OKLAHOMA. HIGHS WILL BE COOLER BEHIND THE FRONT...ONLY REACHING INTO THE LOW TO MID 70S. TUESDAY WILL BE MAINLY DRY FOR MOST OF THE AREA...BUT THE NEXT MAIN UPPER LOW WILL APPROACH FROM THE WEST. WITH THE BOUNDARY OVER OKLAHOMA...AMPLE MOISTURE TRANSPORT NORTHWARD OVER THE BOUNDARY WILL PUT KANSAS...ESPECIALLY SOUTHERN KANSAS IN A PRIME AREA TO SEE ANOTHER DOUSE OF RAIN OVERNIGHT TUESDAY INTO EARLY WEDNESDAY MORNING. RAIN WILL MOVE EASTWARD DURING THE DAY WEDNESDAY BEFORE EXITING WEDNESDAY EVENING OVER MISSOURI. CURRENT GUIDANCE INDICATES A POSSIBILITY OF 0.75 TO 1.5 INCHES ESTIMATED AVERAGE OVER THE AREA. EXPECT THIS TO CHANGE AS GUIDANCE EVOLVES...BUT THIS IS A PERIOD TO WATCH DUE TO THE RECENT RAINFALL TOTALS SOME AREAS HAVE RECEIVED. DO NOT EXPECT SEVERE WEATHER WITH THE MAIN MOISTURE/INSTABILITY SOUTHWARD IN OKLAHOMA. BILLINGS WRIGHT .LONG TERM...(THURSDAY THROUGH SATURDAY) ISSUED AT 325 AM CDT SUN MAY 17 2015 AFTER THE SYSTEM MOVES THROUGH ON WEDNESDAY...THE UPPER FLOW PATTERN BEGINS TO BECOME MORE ZONAL AND EVENTUALLY AMPLIFY TO A WEAK RIDGE/SOUTHWESTERLY FLOW BY THE END OF THE WORK WEEK. THIS WILL ALLOW FOR THE SURFACE HIGH TO SLOWLY MOVE OFF TO THE SOUTHEAST AND WINDS TO BECOME MORE SOUTHEASTERLY AND SOUTHERLY BY SATURDAY. EXPECT COOLER TEMPERATURES THURSDAY AND FRIDAY WITH HIGHS IN THE 60S AND LOW 70S. BY EARLY SATURDAY THE PLAINS WILL BE IN SOUTHWESTERLY UPPER LEVEL FLOW WITH THE NEXT DISTURBANCE APPROACHING FROM THE SOUTHWEST. RAIN/THUNDERSTORMS WILL BE POSSIBLE EARLY SATURDAY THROUGHOUT THE DAY. BILLINGS WRIGHT && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 548 AM CDT SUN MAY 17 2015 SOME PATCHY MVFR OR BRIEF IFR CIGS MAY BE ENCOUNTERED ACROSS SOUTHEAST KANSAS EARLY THIS MORNING...OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. THE SURFACE DRY-LINE/PACIFIC FRONT WILL MOVE EAST ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS THRU THE MORNING...WITH A DRIER AND OCCASIONALLY GUSTY SOUTHWEST WIND FLOW DEVELOPING OVER THE AREA. A SECONDARY COLD FRONT WILL DROP SOUTH INTO THE AREA TONIGHT. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 58 76 52 / 0 0 10 10 HUTCHINSON 82 56 73 50 / 0 0 10 10 NEWTON 80 57 72 49 / 0 0 10 10 ELDORADO 81 58 76 51 / 10 0 10 10 WINFIELD-KWLD 83 59 80 53 / 10 0 20 20 RUSSELL 81 53 70 47 / 0 0 10 10 GREAT BEND 81 53 70 48 / 0 0 10 10 SALINA 82 55 70 48 / 0 0 10 10 MCPHERSON 81 55 71 49 / 0 0 10 10 COFFEYVILLE 85 63 82 54 / 10 10 20 20 CHANUTE 84 61 78 52 / 10 10 10 10 IOLA 83 61 77 51 / 10 10 10 10 PARSONS-KPPF 85 62 81 53 / 10 10 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 17, 4:38 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 438 AM CDT SUN MAY 17 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 438 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT MINOR LOWLAND AND SMALL STREAM FLOODING WILL CONTINUE OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE RIVER AND COUNTY FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RIVER FLOOD WARNING IS FORECAST TO PERSIST IN MINOR FLOOD INTO MONDAY AND TUESDAY IN CHASE COUNTY ALONG THE COTTONWOOD RIVER NEAR PLYMOUTH. PLEASE SEE THE LATEST RIVER FLOOD WARNING FOR MORE DETAILS. A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD ACROSS THE STATE. ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE. SOME AREAS COULD SEE 0.75 TO 1.5 INCHES OF RAIN ON TOP OF THE RAIN RECEIVED YESTERDAY. THE BREAK BETWEEN THE PERIODS WILL HELP...ALTHOUGH SIGNIFICANTLY MORE RAIN COULD EXACERBATE ANY WATER ISSUES. PLEASE WATCH THIS PERIOD FOR ANY FLOODING CONCERNS SHOULD THEY BECOME MORE APPARENT. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE REGION FRIDAY NIGHT THROUGH SATURDAY. SOME OF THESE STORMS COULD BE STRONG WITH ANOTHER ROUND OF PLENTIFUL RAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ BILLINGS WRIGHT
In the hours before
Local storm report, May 17, 5:22 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
522 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 NW ARGONIA 37.30N 97.80W
05/16/2015 E55.00 MPH SUMNER KS TRAINED SPOTTER
PONDING OF WATER ON ROADS WAS ALSO REPORTED.
0402 PM FLOOD 3 S MAIZE 37.73N 97.46W
05/16/2015 SEDGWICK KS NWS EMPLOYEE
WATER IS BEING REPORTED OVER THE ROAD AT 13TH AND MAIZE
ROAD.
0414 PM TSTM WND GST ROSE HILL 37.57N 97.13W
05/16/2015 E55.00 MPH BUTLER KS TRAINED SPOTTER
0415 PM HEAVY RAIN 3 E NEWTON 38.04N 97.29W
05/16/2015 E0.75 INCH HARVEY KS TRAINED SPOTTER
RAIN FELL IN A 30 MINUTE TIME FRAME.
0432 PM HAIL POTWIN 37.94N 97.02W
05/16/2015 E0.25 INCH BUTLER KS TRAINED SPOTTER
0442 PM TSTM WND GST 3 NE LEON 37.72N 96.74W
05/16/2015 E45.00 MPH BUTLER KS TRAINED SPOTTER
WINDS WERE ESTIMATED LESS THAN 50 MPH WITH VERY HEAVY
RAINFALL
0456 PM FLOOD 1 N CASSODAY 38.05N 96.64W
05/16/2015 BUTLER KS STORM CHASER
WATER IS BEING REPORTED OVER SOME OF THE ROADS IN AND
AROUND THE AREA.
0508 PM TSTM WND GST EUREKA 37.82N 96.29W
05/16/2015 M59.00 MPH GREENWOOD KS AWOS
0510 PM TSTM WND GST 4 E MATFIELD GREEN 38.16N 96.49W
05/16/2015 M58.00 MPH CHASE KS MESONET
0510 PM TSTM WND DMG 4 N EUREKA 37.88N 96.29W
05/16/2015 GREENWOOD KS EMERGENCY MNGR
DELAYED REPORT...WESTAR ENERGY REPORTS A ROOF OFF OF A
HOUSE NEAR EUREKA CITY LAKE
0525 PM TSTM WND DMG MADISON 38.13N 96.14W
05/16/2015 GREENWOOD KS TRAINED SPOTTER
DELAYED REPORT OF SMALL TREE LIMBS DOWN IN MADISON.
0527 PM TSTM WND DMG 3 E MADISON 38.13N 96.08W
05/16/2015 GREENWOOD KS LAW ENFORCEMENT
A ROOF WAS BLOWN OFF A BARN DUE TO STAIGHT LINE WINDS.
0540 PM HEAVY RAIN 1 SW EL DORADO 37.81N 96.87W
05/16/2015 M1.25 INCH BUTLER KS COCORAHS
1.25 TO 1.5 INCHES OF RAIN IN A 40 MINUTE TIME FRAME.
0910 PM HEAVY RAIN MARION 38.35N 97.02W
05/16/2015 E3.00 INCH MARION KS PUBLIC
A REPORT OF JUST OVER 3 INCHES OF RAIN IN MARION. REPORT
FROM FACEBOOK. EXACT NUMBER UNKNOWN.
0919 PM HEAVY RAIN 1 W WEST WICHITA 37.69N 97.48W
05/16/2015 M4.17 INCH SEDGWICK KS TRAINED SPOTTER
4.17 INCHES OF RAIN MEASURED NEAR 135TH AND MAPLE.
0930 PM HEAVY RAIN 5 SSE NEWTON 37.97N 97.31W
05/16/2015 E3.00 INCH HARVEY KS TRAINED SPOTTER
3 INCHES FROM 2PM TO 9PM.
0959 PM HEAVY RAIN 5 NW HARPER 37.34N 98.09W
05/16/2015 M4.50 INCH HARPER KS TRAINED SPOTTER
SPOTTER REPORTED MINOR FLOODING OVER ROADWAYS
1010 PM TSTM WND GST 4 NE CHAUTAUQUA 37.06N 96.13W
05/16/2015 E55.00 MPH CHAUTAUQUA KS CO-OP OBSERVER
1035 PM TSTM WND GST INDEPENDENCE AIRPORT 37.15N 95.78W
05/16/2015 M52.00 MPH MONTGOMERY KS AWOS
1108 PM TSTM WND GST COFFEYVILLE 37.04N 95.63W
05/16/2015 M56.00 MPH MONTGOMERY KS ASOS
1131 PM FLOOD COFFEYVILLE 37.04N 95.63W
05/16/2015 MONTGOMERY KS LAW ENFORCEMENT
11TH AND WALNUT...HWY166/169...UNDERPASS IS FLOODED AND
UNPASSABLE
1132 PM FLOOD IOLA 37.93N 95.40W
05/16/2015 ALLEN KS EMERGENCY MNGR
PONDING OF WATER ON HWY US 54 BETWEEN IOLA AND LAHARPE.
1132 PM FLOOD HUMBOLDT 37.81N 95.44W
05/16/2015 ALLEN KS EMERGENCY MNGR
REPORTS OF MINOR STREET FLOODING IN TOWN.
1142 PM FLOOD IOLA 37.93N 95.40W
05/16/2015 ALLEN KS EMERGENCY MNGR
MANY STREETS FLOODED ACROSS THE CITY OF IOLA. STATE
STREET JUST SOUTH OF LINCOLN IS CLOSED.
1159 PM FLOOD NEWTON 38.04N 97.34W
05/16/2015 HARVEY KS LAW ENFORCEMENT
A HANDFUL OF RURAL ROADS REMAIN FLOODED ACROSS THE
COUNTY. THIS INCLUDES THE CLOSURE OF NORTHEAST 96TH AND
EAST LAKE ROAD NORTHEAST OF WALTON...JUST OFF HIGHWAY 50.
1210 AM FLOOD 3 N IOLA 37.97N 95.40W
05/17/2015 ALLEN KS EMERGENCY MNGR
WATER IS OVER HWY 169...3 MILES NORTH OF IOLA.
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:35 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 55 min |
| May 16, 7:54 PM CDT | Areal Flood Warning | ICT | Harvey | 6 hr |
| May 16, 8:26 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| May 16, 8:32 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
| May 16, 8:37 PM CDT | River Flood Warning | ICT | Sedgwick | 31 hr |
| May 16, 8:54 PM CDT | River Flood Warning | ICT | Sumner | 40 hr |
| May 16, 9:05 PM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| May 16, 9:33 PM CDT | Special Weather Statement | ICT | Cowley | 27 min |
| May 16, 9:55 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson | 35 min |
| May 16, 10:23 PM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 22 min |
| May 16, 10:34 PM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 26 min |
| May 16, 10:48 PM CDT | River Flood Warning | ICT | Kingman | 17 hr |
| May 16, 10:48 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 57 min |
| May 16, 11:49 PM CDT | Areal Flood Warning | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 9 hr |
| May 16, 11:53 PM CDT | Areal Flood Warning | ICT | Chase | 9 hr |
| May 17, 12:45 AM CDT | River Flood Warning | ICT | Marion | 31 hr |
| May 17, 1:29 AM CDT | Areal Flood Warning | ICT | Harvey, Marion | 9 hr |
| May 17, 2:01 AM CDT | River Flood Warning | ICT | Chase, Lyon | 45 hr |
| May 17, 8:58 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 64 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Labette, Neosho | 56 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Allen, Neosho | 34 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Neosho | 51 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.